Advertisement

Mating Non-Renormalizable Quadratic Polynomials

  • Magnus Aspenberg
  • Michael YampolskyEmail author
Article

Abstract

In this paper we prove the existence and uniqueness of matings of the basilica with any quadratic polynomial which lies outside of the 1/2-limb of \({\mathcal {M}}\) , is non- renormalizable, and does not have any non-repelling periodic orbits.

Keywords

Quadratic Polynomial Landing Point Fatou Component Puzzle Piece Holomorphic Motion 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. AB.
    Ahlfors L., Bers L.: Riemann Mapping Theorem for variable metrics. Ann. Math. 72, 385–404 (1960)CrossRefMathSciNetGoogle Scholar
  2. BH.
    Branner B., Hubbard J.H.: The iteration of cubic polynomials. ii. Patterns and parapatterns. Acta Math. 3-4, 229–325 (1992)CrossRefMathSciNetGoogle Scholar
  3. BS.
    Bullett S., Sentenac P.: Ordered orbits of the shift, square roots, and the devil’s staircase. Math. Proc. Camb. Phil. Soc. 115, 451–481 (1994)zbMATHCrossRefMathSciNetGoogle Scholar
  4. CG.
    Carleson, L., Gamelin, T.: Complex Dynamics. Berlin-Heidelberg NewYork: Springer-Verlag, 1993zbMATHGoogle Scholar
  5. Do1.
    Douady, A.: Algorithms for computing angles in the Mandelbrot set, In: Barnsley, Demko (ed.) “Chaotic Dynamics and Fractals,” London-NewYork: Academic Press, 1986, pp. 155–168Google Scholar
  6. Do2.
    Douady A.: Systéms dynamiques holomorphes. Seminar Bourbaki. Astérisque. 105-106, 39–64 (1983)MathSciNetGoogle Scholar
  7. Do3.
    Douady A.: Disques de Siegel at aneaux de Herman. Seminar Bourbaki. Astérisque. 152-153, 151–172 (1987)MathSciNetGoogle Scholar
  8. DE.
    Douady A., Earle C.: Conformally natural extension of homeomorphisms of the circle. Acta Math. 157, 23–48 (1986)zbMATHCrossRefMathSciNetGoogle Scholar
  9. DH1.
    Douady, A., Hubbard, J.H.: Étude dynamique des polynômes complexes I & II. Preprint, Pub. Math. d’Orsay 84-02, 85-05, 1984/1985Google Scholar
  10. DH2.
    Douady A., Hubbard J.H.: A proof of Thurston’s topological characterization of rational functions. Acta Math. 171, 263–297 (1993)zbMATHCrossRefMathSciNetGoogle Scholar
  11. Ep.
    Epstein, A.: Counterexamples to the quadratic mating conjecture. ManuscriptGoogle Scholar
  12. Hub.
    Hubbard, J.H.: Local connectivity of Julia sets and bifurcation loci: three theorems of J.-C. Yoccoz, In: “Topological methods in modern mathematics” (Stony Brook, NY, 1991), Houston, TX: Publish or Perish, pp. 467–511, 1993Google Scholar
  13. Luo.
    Luo, J.: Combinatorics and holomorphic dynamics: Captures, matings, Newton’s method. Thesis, Cornell University, 1995Google Scholar
  14. Lyu1.
    Lyubich M.Yu.: The dynamics of rational transforms: The topological picture. Russian Math. Surveys 41, 43–117 (1986)CrossRefGoogle Scholar
  15. Lyu2.
    Lyubich M.Yu.: Dynamics of quadratic polynomials I-II. Acta Math. 178, 185–297 (1997)zbMATHCrossRefMathSciNetGoogle Scholar
  16. Lyu3.
    Lyubich M.Yu.: Parapuzzles and SRB measures. Asterisque. 261, 173–200 (2000)MathSciNetGoogle Scholar
  17. MSS.
    Mañé R., Sad P., Sullivan D.: On the dynamics of rational maps. Ann. Sci. École Norm. Sup. (4) 16(2), 193–217 (1983)zbMATHGoogle Scholar
  18. Mc.
    McMullen, C.: Complex Dynamics and Renormalization. Ann. Math Stud. Vol. 135, 1994Google Scholar
  19. Mi1.
    Milnor, J.: Dynamics in One Complex Variable: Introductory Lectures, Wiesbaden: Vieweg, 1999Google Scholar
  20. Mi2.
    Milnor J.: Geometry and dynamics of quadratic rational maps. Experim. Math. 2, 37–83 (1993)zbMATHMathSciNetGoogle Scholar
  21. Mi3.
    Milnor, J.: Periodic orbits, external rays, and the Mandelbrot set: An expository account. Asterisque 261 (1999)Google Scholar
  22. Mi4.
    Milnor J.: Pasting together Julia sets - a worked out example of mating. Expe. Math. 13(1), 55–92 (2004)zbMATHMathSciNetGoogle Scholar
  23. Mi5.
    Milnor, J.: Local connectivity of Julia sets: expository lectures. In: The Mandelbrot set, theme and variations, London Math. Soc. Lecture Note Ser., 274, Cambridge: Cambridge Univ. Press, pp. 67–116, 2000Google Scholar
  24. Mo.
    Moore R.L.: Concerning upper semi-continuous collection of continua. Trans. Amer. Math. Soc. 27, 416–428 (1925)zbMATHCrossRefMathSciNetGoogle Scholar
  25. Re1.
    Rees, M.: Realization of matings of polynomials as rational maps of degree two. Manuscript, 1986Google Scholar
  26. Re2.
    Rees M.: A partial description of parameter space of rational maps of degree two: part I. Acta Math. 168, 11–87 (1992)zbMATHCrossRefMathSciNetGoogle Scholar
  27. Ro1.
    Roesch, P.: Holomorphic motions and parapuzzles, In: The Mandelbrot set, Theme and variations, London Math. Soc. Lecture Note Ser., 274, Cambridge: Cambridge Univ. Press, 2000Google Scholar
  28. Ro2.
    Roesch, P.: Topologie locale des méthodes de Newton cubiques. Thesis, E.N.S, Lyon, 1997Google Scholar
  29. Sh1.
    Shishikura, M.: On a theorem of M. Rees for matings of polynomials. In: The Mandelbrot set, Theme and variations, London Math. Soc. Lecture Note Ser., 274, Cambridge: Cambridge Univ. Press, 2000Google Scholar
  30. Sh2.
    Shishikura M.: The Hausdorff dimension of the boundary of the Mandelbrot set and Julia sets. Ann. Math. 147, 25–267 (1998)MathSciNetCrossRefGoogle Scholar
  31. Sh3.
    Shishikura M.: Bifurcation of parabolic fixed points. In: The Mandelbrot set, Theme and variations, London Math. Soc. 274, Cambridge: Cambridge Univ. Press, 2000Google Scholar
  32. ST.
    Shishikura M., Tan L.: A family of cubic rational maps and matings of cubic polynomials. Exp. Math. 9(1), 29–53 (2000)zbMATHMathSciNetGoogle Scholar
  33. Slo.
    Slodkowski Z.: Natural extensions of holomorphic motions. J. Geom. Anal. 7(4), 637–651 (1997)zbMATHMathSciNetGoogle Scholar
  34. Tan.
    Tan L.: Matings of quadratic polynomials. Erg. Th. and Dyn. Sys. 12, 589–620 (1992)zbMATHGoogle Scholar
  35. TY.
    Tan L., Yin Y.: Local connectivity of the Julia set for geometrically finite rational maps. Sci. China Ser. A 39(1), 39–47 (1996)zbMATHMathSciNetGoogle Scholar
  36. Ya.
    Yampolsky M.: Complex bounds for renormalization of critical circle maps. Erg. Th. Dyn. Sys. 18, 1–31 (1998)CrossRefGoogle Scholar
  37. YZ.
    Yampolsky M., Zakeri S.: Mating Siegel quadratic polynomials. J. Amer. Math. Soc. 14(1), 25–78 (2001)zbMATHCrossRefMathSciNetGoogle Scholar
  38. Za.
    Zakeri S.: Biaccessibility in quadratic Julia sets. Erg. Th. Dyn. Sys. 20(6), 1859–1883 (2000)zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2008

Authors and Affiliations

  1. 1.Mathematics DivisionRTH-Royal Institute of TechnologyStockholmSweden
  2. 2.Mathematics DepartmentUniversity of TorontoTorontoCanada

Personalised recommendations